Welcome to the 54th Annual

Kansas School Transportation Safety Conference



Info for special conference events:

<u>Wednesday</u>

If you are attending the competition be sure you bring a lawn chair, wear comfortable clothing/shoes, any snacks/drinks you may want, umbrella (for shade if it's not raining), sunscreen and lots of enthusiasm for those competing on the course.

If you are looking for something to do that evening, we will form our own walking school bus tour to the Keeper of the Plains lighting ceremony. We will meet in the hotel lobby at 7:30pm for the 1-mile walk along the Arkansas River. Be sure to dress for the weather and of course, wear comfortable shoes. You are welcome to drive yourself as parking is available. (weather permitting)

<u>Thursday</u>

Our wonderful vendors have requested one-on-one time with just those individuals who purchase equipment for their respective school district. The first hour of the vendor showcase will be open only to those individuals who have been identified according to the position they hold as indicated on their registration form. The vendor showcase will open to everyone at 5:30pm. Meanwhile, plan to hangout in Bosin I and II for BINGO and prizes.

<u>Friday</u>

The conference theme for 2024 is "CIRCUS", because you know, life in school transportation is always a 3ring circus and we've scheduled some special pre-banquet festivities from 5:30-6:30pm. Be sure to pack your animal print attire or even your own clown costume and come prepared for a little fun.

2024 KSPTA Conference

<u>laceday, sale i</u>			
7:00 – 8:00 pm			
8:00pm	Conference Orientation for New Attendees (all are welcome)		
Wednesday, June 5 – Competition Day (all events to be held at 920 Rock Rd., Derby KS)			
6:00am	Competitor/Judges Sign-In (Breakfast provided by Derby USD 260)		
6:45am	Competitor & Judges Orientations		
	Course Drive Thru with competitors followed by course drive thru with troopers		
8:00am	Competition Celebration with Dr. Randy Watson, Kansas Commissioner of Education "Start Your Engines"		
8:30am	Driving Competition Begins		
11:30am	Lunch service begins (local food truck)		
Noon	Lunch (course will shut down to allow judges time to eat)		
12:30	Driving Competition Resumes		
4pm	Driving Competition Concludes / course pick-up		
7:30 pm	Walking tour to Keeper of the Plains (about 1 ½ hours)		

<u>Thursday, June 6</u>

Tuesday, June 4

8:00am	Conference check-in for new arrivals Written Test for Competing Drivers
8:30am	KSPTA Business Meeting
9:00am	Keynote Session – Bret Brooks (Bosin 1&2) Verbal & Non-Verbal Indicators of Violence – 1 hr.
10:00am	Break
10:30am	 Breakout Session I (1 ½ hrs) 1) Be Ready for your Bus Inspections – Tyson Oxford, KHP 2) Child Securement – Bus Seat? Car Seat? Booster Seat? – Dennis Tate, KSDE 3) Your Requirements in Homeless and Foster Student Transportation – Maureen Tabasko, KSDE
12:00pm	Lunch
1:00pm	Keynote Session – Bret Brooks (Bosin 1&2) Verbal & Non-Verbal De-Escalation Techniques – 1 hr.
2:00pm	Break
2:30pm	Breakout Session II (1 hr) 1) Lessons Learned from Documentation – Tracy Posey, USD 251 2) Understanding RFP's – Keith Dreiling 3) Student Bulling – The Role of the Transportation Staff

3:30pm	Keynote Session – Bret Brooks (Bosin 1&2) Concealed weapon Identification – Bret Brooks 1-1 ½ hrs. (Bosin 1&2)
4:30pm	Vendor Showcase (first hour is open only to those who actually are buyers for their district)
5:30pm	Vendor Showcase opens to all
6:00pm	BINGO in Bosin 1&2 (until prizes run out)
6:30pm	Vendor Showcase closes

<u>Friday, June 7</u>

9:00am	Keynote Session – (Bosin 1&2) Drug Recognition – What's on Your Bus is it or isn't it? Carson Nuss, KHP
10:30am	Break
11:00am	 Breakout Session III (1 hr) 1) Emergency Safety Intervention – Trish Backman, KSDE 2) Drug/Alcohol Testing for Transportation Employees in Kansas – Josh Harris 3) The importance of Peer Support in Transportation – Bob Ware
12:00pm	Lunch
1:00pm	Keynote Session – Bret Brooks (Bosin 1&2) Character Building – How to Be a Better Team Member – 1 hr.
2:00pm	Break
2:30pm	Breakout Session IV (1 hr) 1) Transportation Q&A – KSDE School Bus Safety 2) Recruiting & Retaining School Bus Drivers – Round Table Discussion 3) CDL Modernization – Don Britain
3:30pm	Closing Announcements and Conference Adjournment
5:30pm	Pre-banquet "Clowning Around" (Riverview Atrium)
6:30pm	Doors Open for Banquet Seating
7:00pm	Meal Service Begins
7:30pm	The Clowning Around Continues – Lynette Evans Awards Presentation

*Worshop topics/locations/times subject to change without noticed based on presenters availability